Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 140, NWS Seattle, WA

July 4, 2021

NWS Seattle, WA issued this small craft advisory at Jul 4, 2021, 2:08 AM PDT. It took effect at Jul 4, 2021, 5:00 PM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2021, 2:08 AM PDT (09:08 UTC)
In effect from
Jul 4, 2021, 5:00 PM PDT
Expired
Jul 5, 2021, 7:00 AM PDT
In force
14 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

601 
WHUS76 KSEW 040908
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
208 AM PDT Sun Jul 4 2021

PZZ131-132-041715-
/O.CON.KSEW.SC.Y.0139.000000T0000Z-210704T1200Z/
/O.NEW.KSEW.SC.Y.0140.210705T0000Z-210705T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
208 AM PDT Sun Jul 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT MONDAY...

* WHAT...For the first Small Craft Advisory, west winds 15 to 25
  kt. For the second Small Craft Advisory, west winds 15 to 25 
  kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 5 AM PDT early this 
  morning. For the Small Craft Advisory, from 5 PM this 
  afternoon to 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ170-173-176-041715-
/O.CON.KSEW.SC.Y.0138.000000T0000Z-210704T1800Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
208 AM PDT Sun Jul 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  10 to 60 nm.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
4 follow-up statements
924 
WHUS76 KSEW 041526
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
826 AM PDT Sun Jul 4 2021

PZZ170-173-176-041800-
/O.CON.KSEW.SC.Y.0138.000000T0000Z-210704T1800Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
826 AM PDT Sun Jul 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  10 to 60 nm.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ131-132-042330-
/O.CON.KSEW.SC.Y.0140.210705T0000Z-210705T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
826 AM PDT Sun Jul 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT MONDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 5 PM this afternoon to 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
089 
WHUS76 KSEW 042133
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
233 PM PDT Sun Jul 4 2021

PZZ133-050545-
/O.EXB.KSEW.SC.Y.0140.210705T0600Z-210705T1400Z/
Northern Inland Waters Including The San Juan Islands-
233 PM PDT Sun Jul 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM
PDT MONDAY...

* WHAT...South winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 11 PM this evening to 7 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ131-132-050545-
/O.CON.KSEW.SC.Y.0140.210705T0000Z-210705T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
233 PM PDT Sun Jul 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 5 PM this afternoon to 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
507 
WHUS76 KSEW 050334
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
834 PM PDT Sun Jul 4 2021

PZZ133-051145-
/O.CON.KSEW.SC.Y.0140.210705T0600Z-210705T1400Z/
Northern Inland Waters Including The San Juan Islands-
834 PM PDT Sun Jul 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT MONDAY...

* WHAT...South winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...Until 7 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ131-132-051145-
/O.CON.KSEW.SC.Y.0140.000000T0000Z-210705T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
834 PM PDT Sun Jul 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
829 
WHUS76 KSEW 051003
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
303 AM PDT Mon Jul 5 2021

PZZ131-132-051815-
/O.CON.KSEW.SC.Y.0140.000000T0000Z-210705T1200Z/
/O.NEW.KSEW.SC.Y.0141.210705T2100Z-210706T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
303 AM PDT Mon Jul 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM PDT TUESDAY...

* WHAT...For the first Small Craft Advisory, west winds 15 to 25 
  kt. For the second Small Craft Advisory, west winds 15 to 25 
  kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 5 AM PDT early this 
  morning. For the Small Craft Advisory, from 2 PM this 
  afternoon to 5 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-051400-
/O.CON.KSEW.SC.Y.0140.000000T0000Z-210705T1400Z/
Northern Inland Waters Including The San Juan Islands-
303 AM PDT Mon Jul 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS
MORNING...

* WHAT...South winds 15 to 25 kt easing through the morning.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...Until 7 AM PDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 3, 8:47 PM PDT, 5 hours 21 minutes earlier.

Area forecast discussion, Jul 3, 8:47 PM PDT, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
847 PM PDT Sat Jul 3 2021

.SYNOPSIS...Warm and dry weather will continue through the
forecast period. Weak, moisture starved upper troughing will hang
around through Monday, aiding in onshore flow in the low levels.
The result will be morning clouds and afternoon sun before a ridge
temporarily builds in on Tuesday and kicks temperatures up a few
degrees. After another weak trough passes by on Wednesday before
upper level ridging builds northward from the desert Southwest,
prolonging the extended period of warm and dry conditions.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...Satellite imagery shows
stratus along the coast moving inland to as far east as Montesano
in Grays harbor county. Stratus has already moved down most of the
Strait of Juan de Fuca as well. Clear skies over the remainder of
the area with a little smoke left in the air over the northern
portion of the interior. Temperatures at 8 pm/03z were in the mid
60 to near 80.

Onshore gradients stronger tonight versus last night. This will
push the marine layer further inland Sunday morning with low
clouds covering most of the interior after sunrise. The layer will
not be that deep...tops around 2000 feet...so expect the stratus
to dissipate over the interior late morning/early afternoon hours.
With onshore flow continuing the stratus will hang tough right
along the coastline. Highs will be a little cooler Sunday over the
interior, 70s and lower 80s while 60s will once again be common
along the coast.

For Monday, another shortwave will pass by aloft as weak
troughing continues. Expect another push of stratus into the
interior by daybreak, with a gradual erosion through the morning
yielding afternoon sun. High temperatures will be very similar to
Sunday.

A cutoff area of closed low pressure offshore California begins
to dampen and migrate northeastward on Tuesday, upper level
ridging will build downstream from it, influencing the Pacific
Northwest. This will help warm temperatures back up into the mid
80s for many, making for the warmest day of the past several. This
dampened, once cutoff low will then approach the forecast area at
the very end of the short term period.

Forecast in good shape tonight. No updates. Felton/Kovacik

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...Previous discussion
follows. The aforementioned dampening low approaching the local
area at the end of the short term will will push across the area
Wednesday morning. There appears to be no moisture associated with
it until it moves into Canada so at present time expecting no
substantial sensible weather impacts with it. Highs will be
knocked down a few degrees as a decent westerly push down the
Strait will likely signal another expansive marine stratus deck in
the morning.

Thereafter, ensemble guidance seems in general agreement that
ridging from the desert SW will build northward in the wake of
Wednesday's low. This will also be due in part to low pressure
deepening over the Gulf of Alaska towards the BC Coast. This will
continue the prolonged period of dry weather, with temperatures
creeping back up a few degrees each day, into the mid 80s for many
by the end of the forecast period.

Kovacik

&&

.AVIATION...West to southwest flow aloft over Western
Washington continues through Sunday as a weak upper trough
remains over the area. Low level onshore flow will increase
somewhat tonight into Sunday morning. This will bring stratus
further inland Sunday morning. Low MVFR or IFR will be widespread
on Sunday morning. The marine layer over the interior will be
shallow with tops near 2000 feet so expect clouds to scatter out
19z-21z. Most of interior should be VFR near or after 21Z Sunday,
but low clouds will persist for the coastal areas.

KSEA...VFR through late tonight, then low MVFR or IFR stratus
expected to return 10Z-12Z and remain in place through 19Z or 20Z on
Sunday before scattering out. Surface winds NW 6 knots or less
backing to light SW after 06Z tonight. Felton/27

&&

.MARINE...High pressure over the NE Pacific will maintain
onshore flow across western Washington into early next week. A weak
weather system passing well to the north of the area will induce a
little stronger marine push tonight. This will result in advisory
level winds in the central and eastern portions of the Strait of
Juan de Fuca.

A fairly typical onshore flow pattern will dominate into early next
week with diurnally driven westerlies in the Strait reaching
advisory levels most days. A weak weather system reaching the area
late Tuesday could increase onshore flow enough for potential gale
force winds in the central and eastern Strait of Juan de Fuca.
27/Felton

&&

.FIRE WEATHER....Onshore flow will continue through the next several
days. This flow pattern will keep relative humidity fairly high at
night and even during the day. Relative humidity values will lower a
bit during the day Tuesday to 30-35% in the mountain zones, with
locally lower RHs across the Southern Cascades. Although Mid-Level
Haines values will be near 6 across the Cascades on Tuesday, RH
values below 25% are not expected to widespread. Onshore flow will
increase Wednesday for increased RH for the mountains. Mid-level
Haines values of 6 are possible along the Cascade crest most days
this week. Currently, none of the zones are reaching Red Flag
Criteria, however, fuels will continue to dry with the warmer
temperatures and dry conditions over the next week, for an elevated
fire danger for portions of Western Washington.

Finer fuels like grasses, brush, and shrubs throughout Western
Washington have certainly cured or have very low moisture content.
This continues to promote a prime environment for roadside and brush
fires and as such, drivers are highly encouraged to check and secure
anything that may be dangling from any trailers or undercarriages,
as these may create sparks. Additionally, any smokers are strongly
encouraged to extinguish and leave butts in car ashtrays, as
flinging them out the window could also lead to roadside fires.

JD

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Sunday for Central U.S.
     Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
     Strait Of Juan De Fuca.

     Small Craft Advisory until 11 AM PDT Sunday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater 10
     To 60 Nm.

&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.